MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: administrator/supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year-old male patient required a cope mandril wire guide for a right and left heart catheterization procedure.The wire was difficult to torque through tortuous vein during right brachial vein access.The operator reported the wire "had not torque transmission at the tip on flouro." the access site wire was unraveled and the thin monofilament stayed visible.The user attempted to remove it by threading over a 3 fr cannula but could not.The wire broke off in the patient.The vascular surgeon was called to do a "cut down" however was unable to be removed during the procedure, resulting in 2 cm of the wire remaining in the right arm subcutaneous tissue.The next day, the wire tip was retrieved.No other adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.It was reported to cook that a cope mandril wire guide was difficult to torque through a tortuous vein.The wire unraveled at the access site and the monofilament was visible under fluoroscopy.The patient also had excess fat tissue and angulated elbow.An attempt to remove the wire with a 3fr cannula was unsuccessful and the wire broke off.The wire was removed the following day.This incident was reported by (b)(6) hospital, in the united states.Further communication with the user facility clarified that the wire was not manipulated through a needle.A review of the complaint history, device labeling, device history record, and quality control were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Therefore, no physical/visual examination or dimensional analysis could be completed.However, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) review on the complaint lot recorded related nonconformances, but all nonconforming devices were appropriately dispositioned and appropriate inspections were performed.Additionally, a database search revealed no additional complaints for the complaint lot from the field.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, therefore it was concluded that there is no evidence that nonconforming product exists in house or in field.The cope mandril wire guide is not supplied with an instructions for use (ifu).However, there is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.From the document based review, there is no evidence to indicate the device was manufactured out of specification, or that there are non-conforming devices in house or in the field.Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10462630
Report Number1820334-2020-01575
Device Sequence Number847517
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)250610(10)13197977
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number13197977
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer11/12/2020
05/05/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/24/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient Weight124